Psych Central

Go Back   Forums at Psych Central > Treatments and Self-Care Strategies > Psychiatric Medications



advertisement
Reply
Thread Tools Display Modes
Unread 06-02-2017, 11:37 PM   #1
New Member
carlosis has no updates.
 
Member Since: Jun 2017
Posts: 6
Default Quetiapine...

Hi. Anyone who has had experience with quetiapine? I have a week taking 50 mg daily to stabilize my moods and boost the antidepressant effect of 225 mg daily. The problem is that in the time I have been taking quetiapine I have only felt more depressed, drowsy and my anxiety has gone to the maximum. Now I even have panic attacks on the street, it is strange to be almost asleep all the time and at the same time so anxiously, has someone happened to you? I talked to my psychiatrist and he told me that all medication has a time of adaptation and has increased my dose of 50 to 100 mg, but I am afraid that my anxiety and drowsiness will double.
carlosis is offline   Reply With Quote

advertisement
Unread 06-05-2017, 05:51 PM   #2
Magnate
 
disparaissant's Avatar
disparaissant has no updates.
 
Member Since: Dec 2013
Location: somewhere out there
Posts: 2,054
3 yr Member
1,602 hugs
given
Default Re: Quetiapine...

I'm sorry to hear of your worries about the medication. The most of quetiapine I ever took was 150 mg, and I was not that drowsy. 25 mgs., made me so sleepy and groggy and very down. I hope you talk to your prescribing doctor, as they are the only ones who can suggest for you what to do, and tell him/her about your side effects please. There is a risk of higher blood sugar, which could be contributing to the anxiety possibly, I don't know. All I know is I did develop type 2 diabetes. I'm not trying to scare you away from medications, they have a purpose. I was not on any antidepressant when taking only quetiapine, and my anxiety was horrible. I hope you get answers that make you feel at ease from your doctor.
disparaissant is offline   Reply With Quote
Unread 06-05-2017, 06:05 PM   #3
Wisest Elder Ever
 
Fuzzybear's Avatar
Fuzzybear has no updates.
 
Member Since: Nov 2002
Location: Cave.
Posts: 65,173 (SuperPoster!)
10 yr Member
30.5k hugs
given
PC PoohBah!
Default Re: Quetiapine...

I'm not a fan of this med either
I did take it for a while
(Until I became allergic to it )

__________________
Fuzzybear is offline   Reply With Quote
Unread 06-10-2017, 01:42 AM   #4
Legendary
 
Kiya's Avatar
Kiya has no updates.
 
Member Since: Oct 2007
Location: Out of my mind...back in 5 min.
Posts: 10,073 (SuperPoster!)
My Mood:

8 yr Member
3,420 hugs
given
PC PoohBah!
Default Re: Quetiapine...

Weird. Meds are so weird. I'm kinda getting that with Remeron - waking zombie, more depressed, not switching DID alters, but more dissociative. It's supposed to help me sleep as well as help depression. I don't think it's doing either.
Wish you luck
__________________
Credits: ChildlikeEmpress and Pseudonym for this lovely image.



alt="Universal Life Church | ULC" border="0">
Kiya is offline   Reply With Quote
Hugs from:
Unread 06-14-2017, 04:51 PM   #5
Member
 
mccarrolmike's Avatar
mccarrolmike has no updates.
 
Member Since: Jun 2017
Posts: 167 (SuperPoster!)
5 hugs
given
Default Re: Quetiapine...

Quote:
Originally Posted by Kiya View Post
Weird. Meds are so weird. I'm kinda getting that with Remeron - waking zombie, more depressed, not switching DID alters, but more dissociative. It's supposed to help me sleep as well as help depression. I don't think it's doing either.
Wish you luck
Has anything changed?
mccarrolmike is offline   Reply With Quote
Unread 06-14-2017, 04:52 PM   #6
Member
 
mccarrolmike's Avatar
mccarrolmike has no updates.
 
Member Since: Jun 2017
Posts: 167 (SuperPoster!)
5 hugs
given
Default Re: Quetiapine...

Quote:
Originally Posted by carlosis View Post
Hi. Anyone who has had experience with quetiapine? I have a week taking 50 mg daily to stabilize my moods and boost the antidepressant effect of 225 mg daily. The problem is that in the time I have been taking quetiapine I have only felt more depressed, drowsy and my anxiety has gone to the maximum. Now I even have panic attacks on the street, it is strange to be almost asleep all the time and at the same time so anxiously, has someone happened to you? I talked to my psychiatrist and he told me that all medication has a time of adaptation and has increased my dose of 50 to 100 mg, but I am afraid that my anxiety and drowsiness will double.
How are you feeling as of today?
mccarrolmike is offline   Reply With Quote
Unread 06-18-2017, 02:12 PM   #7
Legendary
 
Kiya's Avatar
Kiya has no updates.
 
Member Since: Oct 2007
Location: Out of my mind...back in 5 min.
Posts: 10,073 (SuperPoster!)
My Mood:

8 yr Member
3,420 hugs
given
PC PoohBah!
Default Re: Quetiapine...

Quote:
Originally Posted by mccarrolmike View Post
Has anything changed?
Ummm I titrated up to a full pill and it was too activating for sleep. So I am back to half the mirtazapine. Still the dissociation. Glad you asked- I'd forgotten I'd written that and it gives me something to go on. I pretty much just feel blah all the time. I just increased the Zoloft by a half tab... Meh.
__________________
Credits: ChildlikeEmpress and Pseudonym for this lovely image.



alt="Universal Life Church | ULC" border="0">
Kiya is offline   Reply With Quote
Hugs from:
Unread 06-20-2017, 02:46 AM   #8
Member
TicTacGo has no updates.
 
Member Since: Dec 2016
Location: South Africa
Posts: 199
My Mood:

13 hugs
given
Default Re: Quetiapine...

My doctor explained this to me-

It is a paradoxical effect where a lower dosage causes more drowsiness because of its 'histamine' effect.
This is because quetiapine does not only affect the dopamine receptors, but also the alpha 1, serotonin and histamine.

A lower dosage has the potential to mostly affect the histamine receptors and therefore produce a sedation effect.
__________________
~19 year old~
Bipolar 1, Anxiety & BDD
-Lithium
-Seroquel XR
-Fluanxol
-Xanax
-Zolpidem
TicTacGo is offline   Reply With Quote
"Thanks for this!" says:
Unread 06-23-2017, 07:56 AM   #9
Iron side
 
leomama's Avatar
leomama Blank this blank
 
Member Since: Feb 2014
Location: West Coast
Posts: 2,995 (SuperPoster!)
My Mood:

3 yr Member
134 hugs
given
Default Re: Quetiapine...

I've taken it for ptsd insomnia but it ends up being too strong. I've had a prescription for 10 years.
__________________
leomama is offline   Reply With Quote
Unread 06-23-2017, 02:16 PM   #10
Member
 
mccarrolmike's Avatar
mccarrolmike has no updates.
 
Member Since: Jun 2017
Posts: 167 (SuperPoster!)
5 hugs
given
Default Re: Quetiapine...

Hang on in their. I hate saying that. But please do
mccarrolmike is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


All times are GMT -5. The time now is 05:29 AM.


Powered by vBulletin® — Copyright © 2000 - 2017, Jelsoft Enterprises Ltd.

advertisement

 

The material on this site is for informational purposes only, and is not a substitute for medical advice,
diagnosis or treatment provided by a qualified health care provider.
Always consult your doctor or mental health professional before trying anything you read here.

 

HomeAbout UsContact UsPrivacy PolicyTerms of UseDisclaimer
Forums HomeCommunity GuidelinesHelp

Helplines and Lifelines